MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Lot Number 172794
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the lens was received by the manufacturer a visual inspection was performed.The lens was received in the vial with all the packaging components except the outer pouch.The inspection was performed at x10 magnification using a stereoscopic microscope.The lens was in two pieces, separated by a cut with a serrated edged instrument and both haptics was intact.No other damage was noted, traces of what appeared to be saline particles was noted on the surface of the lens.The cartridge used was not returned for investigation but the lens model and diopter are compatible with the cartridge.Additionally, the injector was not returned, but is compatible.A full audit of all batch documentation relating to the production of the devices was performed.The audit concluded that all procedures in manufacturing and packaging of the devices had been conducted correctly.Batch reconciliation was 100.0%.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Based on the lens inspection, the damage on the optic appeared to be deliberate cuts with a sharp instrument, probably to facilitate the removal of the lens from the eye.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Lenstec has also conducted extensive testing on the lens model and the instruments used and our results indicate that these devices are compatible.
 
Event or Problem Description
Lenstec received an email notification indicating "softec 1 was injected into the eye.The patient had a posterior capsular rupture and had to cut lens out and then put in a 3-piece lens".

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7278619
Report Number9613160-2018-00013
Device Sequence Number2301402
Product Code HQL
UDI-Device Identifier00844369029421
UDI-Public00844369029421
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/10/2022
Device Lot Number172794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1